Editor-In-Chief: C. Michael Gibson, M.S., M.D. 
Among less commonly reported symptoms were the
following potentially medically serious events: aspiration, cardiopulmonary arrest, cardiac arrhythmias (such as
supraventricular tachycardia and one patient experiencing sinus pause with spontaneous resumption of normal rhythm),
delirium, possible neuroleptic malignant syndrome, coma, respiratory depression/arrest, convulsion, hypertension, and
The amount of acutely ingested olanzapine was reported to be possibly as low as 450 mg; however, in
another case, a patient was reported to survive an acute olanzapine ingestion of 1500 mg
The possibility of multiple drug involvement should be considered. In case of acute overdosage, establish and maintain
an airway and ensure adequate oxygenation and ventilation, which may include intubation. Gastric lavage (after intubation,
if patient is unconscious) and administration of activated charcoal together with a laxative should be considered. The
possibility of obtundation, seizures, or dystonic reaction of the head and neck following overdose may create a risk of
aspiration with induced emesis. Cardiovascular monitoring should commence immediately and should include continuous
electrocardiographic monitoring to detect possible arrhythmias.
There is no specific antidote to olanzapine. Therefore, appropriate supportive measures should be initiated. Hypotension
and circulatory collapse should be treated with appropriate measures such as intravenous fluids and/or sympathomimetic
agents. (Do not use epinephrine, dopamine, or other sympathomimetics with beta-agonist activity, since beta stimulation
may worsen hypotension in the setting of olanzapine-induced alpha blockade.) Close medical supervision and monitoring
should continue until the patient recovers.
Adapted from the FDA Package Insert.